Tags

Type your tag names separated by a space and hit enter

Atropine toxicity caused by erroneous intranasal administration in a pediatric patient: case report.
Ann Saudi Med 2019 Jul-Aug; 39(4):279-282AS

Abstract

A 28-month-old boy mistakenly received intranasal atropine sulfate instead of Otrivin (xylometazoline hydrochloride) for the treatment of adenoid hypertrophy. Later on, he came to the emergency department with anticholinergic manifestations after the administration of multiple drops. The child presented with a tonic-clonic seizure lasting for a few minutes, followed by a brief loss of consciousness, vomiting, agitation, and irritability, all of which were stabilized by a dose of intravenous lorazepam. Subsequently, he was admitted to the pediatric intensive care unit for observation. Afterwards, he developed agitation and unsteady gait, both of which resolved after receiving neostigmine. Eventually, the child became asymptomatic and was discharged home. To the best of our knowledge, only one similar case has been reported in the literature. SIMILAR CASES PUBLISHED: 1.

Authors+Show Affiliations

From the College of Medicine, King Saud bin Abdulaziz University for Health Sciences, Riyadh, Saudi Arabia.From the Department of Surgery, Division of Otorhinolaryngology-Head and Neck Surgery, King Abdulaziz Medical City, Riyadh, Saudi Arabia.From the Department of Surgery, Division of Otorhinolaryngology-Head and Neck Surgery, King Abdulaziz Medical City, Riyadh, Saudi Arabia.From the Department of Surgery, Division of Otorhinolaryngology-Head and Neck Surgery, King Abdulaziz Medical City, Riyadh, Saudi Arabia.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

31381360

Citation

Alaula, Lama S., et al. "Atropine Toxicity Caused By Erroneous Intranasal Administration in a Pediatric Patient: Case Report." Annals of Saudi Medicine, vol. 39, no. 4, 2019, pp. 279-282.
Alaula LS, Al-Kadi M, Almajed A, et al. Atropine toxicity caused by erroneous intranasal administration in a pediatric patient: case report. Ann Saudi Med. 2019;39(4):279-282.
Alaula, L. S., Al-Kadi, M., Almajed, A., & Alhedaithy, R. (2019). Atropine toxicity caused by erroneous intranasal administration in a pediatric patient: case report. Annals of Saudi Medicine, 39(4), pp. 279-282. doi:10.5144/0256-4947.2019.279.
Alaula LS, et al. Atropine Toxicity Caused By Erroneous Intranasal Administration in a Pediatric Patient: Case Report. Ann Saudi Med. 2019;39(4):279-282. PubMed PMID: 31381360.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Atropine toxicity caused by erroneous intranasal administration in a pediatric patient: case report. AU - Alaula,Lama S, AU - Al-Kadi,Mohammad, AU - Almajed,Abdullah, AU - Alhedaithy,Riyadh, Y1 - 2019/08/05/ PY - 2019/8/6/entrez PY - 2019/8/6/pubmed PY - 2019/8/6/medline SP - 279 EP - 282 JF - Annals of Saudi medicine JO - Ann Saudi Med VL - 39 IS - 4 N2 - A 28-month-old boy mistakenly received intranasal atropine sulfate instead of Otrivin (xylometazoline hydrochloride) for the treatment of adenoid hypertrophy. Later on, he came to the emergency department with anticholinergic manifestations after the administration of multiple drops. The child presented with a tonic-clonic seizure lasting for a few minutes, followed by a brief loss of consciousness, vomiting, agitation, and irritability, all of which were stabilized by a dose of intravenous lorazepam. Subsequently, he was admitted to the pediatric intensive care unit for observation. Afterwards, he developed agitation and unsteady gait, both of which resolved after receiving neostigmine. Eventually, the child became asymptomatic and was discharged home. To the best of our knowledge, only one similar case has been reported in the literature. SIMILAR CASES PUBLISHED: 1. SN - 0975-4466 UR - https://www.unboundmedicine.com/medline/citation/31381360/Atropine_toxicity_caused_by_erroneous_intranasal_administration_in_a_pediatric_patient:_case_report L2 - https://www.annsaudimed.net/doi/full/10.5144/0256-4947.2019.279?url_ver=Z39.88-2003&rfr_id=ori:rid:crossref.org&rfr_dat=cr_pub=pubmed DB - PRIME DP - Unbound Medicine ER -